Aa
A
A
A
Close
GERD (Acid Reflux) Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
386501 tn?1200202033

GERD/PREVACID-Nausea-Dizziness?

Hi,
I've been suffereng from what I thought was acid indigestion for the past four months. My doctor recently came to the conclusion that I have GERD. I have all the usual symptoms, the acid taste, the buring pain, the stomache aches at night, and a cough in the morning. He recently placed me on Prevacid, but I'm not exactly sure it's helping. It did help the first few days, but I've been on it for over a week now, and I'm experiencing some worrysome side effects. The first is that I am still constantly nauseaous and dizzy. At work if I raise my head quickly, or spend too much time sitting, when I stand I feel as though I am going to pass out. My stomach is still incredibly queasy, and I'm still drinking PeptoBismal by the bottle to keep from vomitting. Secondly, I feel almost as though I am having a panic attack. My heart races and I feel incredibly nervous. Next is the feeling that something has knotted itself up in my upper stomach. I am aware that Prevacid helps reduce the production of acid, but it feels as though a hard ball has taken up residence under my ribcage.  It's not painful, just irritating. Please let me know what I should do! I would like to feel normal again, and am tired of feeling like throwing up every day! It's too the point where I am afraid to go out to eat since I'm constantly thinking of where I could throw up, or how to not throw up.

Thank you!
Samantha
3 Responses
Avatar universal
Hi sfellm,
The symptoms that you have mentioned may occur as side effects of the medicines you are taking. If it is continuing for a longer time and is bothering you a lot, consult your doctor regarding changing the medicines.

In addition to the medications, you also need life style modifications for good results.
==================================================
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.

- Ratnakar Kini M.D.

Avatar universal
I was on prevacid for 5 months and it works for me but causes me to gain weight-10lbs in 3 months. I am now on protonix and trying that.
It sounds like your body is not accepting of the prevacid-stop taking it and call your doctor!
Avatar universal
I was on prevacid for 6 months.  It helped a little and then my doctor doubled the dose to 2 pills a day.  I had the same problems you are having.  I am now on nexium but have only been on it for 5 days,  so i don't know the results.  I feel so bad for your because i am feeling some of the same things you are and no one seems to beleave this is how i feel.  Very nervous and dizzy.  I don't feel like myself at all.  My doctor says its gerd and anziety but i think it may be my heart.

well best of luck to you.  If i find a cure i will let you know

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem